Having some very bad lower back pain today that tylenol isn't touching. I was wondering about Skelaxin. I have some and have taken it in the past...but don't even remember side effects or how I felt taking it or anything. Is this addictive?Anybody know anything about it? Thanks!
It has sedative properties. Not for use if liver or kidney problems exsist.Do not take with cns depressants,alcohol,or barbiturates. Indicated for relief of musculoskeletal
conditions. No indication if it is addictive. Action is unknown by researchers.
I never take aleve so just follow what the package says as far as dosing. Do you have Aspirin? Sometimes the apap/asa combo works prettty well. That's all I can think of...oh...don't lay on your stomach;it's not good for your back.
I did get it from my doctor!! It was just a long time ago and I don't remember whether it worked for me (doubt it did since the bottle is just about full), or any side effects. Also was wondering if it is addictive...I couldn't find that info online, nothing I read mentioned it being habit forming. At any rate, I am going to try to just take OTC meds for a while...and hope they work. I'd like to not be on anything pain related that is a prescription, if possible.
I went to the pharmacy and got Motrin and these Bayer's crystals. Took them and am lying on a heating pad. It isn't terrible anymore...just achey. Hopefully I can get some good sleep tonight (last night was a very lousy night) and tomorrow will be a better day.
The only good thing about this pain is that it at least validated a little bit of why I was on the Norco. Not that I have ANY interest in taking any.
Pharma9-Do you know if the Aleve can be alternated with the Motrin? Thanks!!
It is not a good idea to combine intiinflammatories.Use one or the other.Aleve and motrin are both antiinflammatories.It does not make sense to alternate them.
You could take aleve one day and motrin the next,but not both on the same day.
Sometimes when I am out of motrin,I take aleve,but I like motrin better.
You can alternate tylenol and ibuprofen or aleve.
PS I don't see anything wrong with taking a muscle relaxant at night with your pain pill.Skelaxin is a muscle relaxant.
Perhaps it will work better now that all the opiates are out of your system.
In Canada we are able to buy some muscle relaxants otc.
phama great post very true I don't know what I would do some times with my zanazflex one other warning I did the going back a forth from Motrin to Alvy and I have the holes is my stomach lining to prove it .it can be really frustrating sometimes you do everything you can to stay off the opiates and you end up with a new problem so just be careful
I've had Skelaxin around ever since my back injury. The 1st script was given to me by an orthopedic surgeon. When he wrote it I told him I'm cross-addicted. He said no problem with Skelaxin. My primary care MD renews it. I take it very sparingly. 60 will last me probably 8 months or more. For me it's perfect occasionally, as needed.
My back injury causes me to tense up. Skelaxin helps me out with that. Compared to the opiates I just got off of, I get absolutely no buzz from Skelaxin. It just makes me a bit tired. Not my idea of a recreational drug at all. ...now Flexiril, that's another story. I tried that out, taking a 10mg. Next thing I knew, it was the next day! I slept probably 10 hours, and had a druggy hangover for another half-day.
Thanks everyone for the great information. My back is a little better this morning. It has that sort of weak "it may go out any minute" feeling, but isn't killing me. I'm going to try the Motrin/Tylenol combo for a few days as well as heat. We'll see...
I have to go out today with the kids for a long day and I have one of those portable heating things on right now...it feels pretty good!
I know it's been a while since your initial question about Skelaxin, but seriously, I wouldn't worry about getting addicted to it, especially if you take it as prescribed. You would have to take quite bit at one time to even begin to feel the euphoria addicts crave. The only side effect with Skelexin, as with any other muscle relaxant, is that it can cause drowsiness. Luckily, Skelaxin is one of the LEAST sedating of the muscle relaxants.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.